On the stability of elastic curved bars

Wu Jike*, Huang Yonggang

*Corresponding author for this work

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

A general discussion about the stability of arbitrary elastic curved bars in space under combined actions of bending and twisting is given in this paper. A system of Eqs. (28)-(36) for perturbation functions near some equilibrium state is presented. With appropriate boundary conditions, the nontrivial solution corresponds to the critical state. Five examples are analysed in this paper. Some of them are new results and others are old problems treated using the new method.

Original languageEnglish (US)
Pages (from-to)326-334
Number of pages9
JournalActa Mechanica Sinica
Volume3
Issue number4
DOIs
StatePublished - Nov 1 1987

Keywords

  • bifurcation
  • elastic curved bars
  • stability

ASJC Scopus subject areas

  • Mechanics of Materials
  • Mechanical Engineering
  • Computational Mechanics

Fingerprint Dive into the research topics of 'On the stability of elastic curved bars'. Together they form a unique fingerprint.

  • Cite this